Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2000, 3:41 PM EDT for Robeson County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 22, 2000, 4:41 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:45 PM EDT | Hail 0.75 | Powers, NC | Robeson county 911 reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS52 KILM 221943 SVRILM NCC155-222041- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 341 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 441 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN THE VICINITY OF PEMBROKE...MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RENNERT AT 400 PM EDT LUMBERTON AT 410 PM EDT BARKER TEN MILE AT 415 PM EDT ST. PAULS AT 420 PM EDT OTHER STORMS WILL MOVE OUT OF MARLBORO COUNTY BY 400 PM INTO WESTERN ROBESON COUNTY. THESE STORMS COULD BECOME SEVERE AS THEY TRACK TO THE EAST NORTHEAST AT 25 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ DCH LAT...LON 3481 7933 3454 7931 3448 7888 3481 7888
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:08 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 22, 2:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 208 PM EDT THU JUN 22 2000 LINE OF TSTMS GETTING BETTER ORGANIZED ACROSS CENTRAL SC AND MOVING TOWARDS SWRN SECTIONS OF THE CWA. AXIS OF STRONGEST INSTABILITY LIES ACROSS INLAND COUNTIES WHERE MORE SOLAR HEATING HAS BEEN RECEIVED...ALLOWING LIS TO REACH -7 TO -8 AS OF 17Z. 500 MB TEMPS OF -8C AND FZL OF 14K FT WILL LIMIT THE THREAT OF EXCEEDINGLY LARGE HAIL...HOWEVER HAIL TO 1 INCH AND DAMAGING WINDS ARE THE PRIMARY CONCERN. PRECIPITABLE H20 UPWARDS OF TWO INCHES WILL ALLOW THE STORMS TO PRODUCE LOCALLY HEAVY DOWNPOURS. THE S/WV HELPING TO SPAWN THIS ACTIVITY WILL PUSH TO THE COAST OVERNIGHT. POPS WILL BE ADJUSTED AS NEEDED FOR OVERNIGHT PERIOD DEPENDING ON HOW THE AFTN EVOLVES. MODELS IN DISAGREEMENT ON HOW FAR EAST THE SFC TROF WILL MAKE IT. EXPECT IT WILL MAKE IT INTO THE WRN CWA BUT HAVE DOUBTS ABOUT IT REACHING THE COAST. WRN COUNTIES DRY OUT EARLY FRI IN NW FLOW BUT DEEPER MOISTURE LINGERS JUST OFF THE COAST. H5 TROF WEAKENS OVER THE EAST COAST FRI NIGHT BUT SHEAR AXIS WILL REMAIN JUST OFFSHORE INTO SAT. ANY CONVECTION SAT SHOULD REMAIN ISOLATED IN DRIER AMS. 1000-850 MB THKNS WILL BE ON THE RISE FRI BEFORE FALLING OFF A LITTLE SAT. TEMPS SHOULD EASLIY REACH 90 OR ABOVE FRI...A FEW DEGREES COOLER SAT. MINS GENERALLY LOWER AND MID 70S. CWF...WILL CONTINUE WITH FCST JUST BELOW SCA CONDITIONS AS LATEST BUOY OBS INDICATE THIS IS THE CASE. DONT EXPECT THE FRONT TO PUSH OFFSHORE SO WILL KEEP WINDS SW THRU SAT. PRELIM CCF: ILM BB 076/092 074/090 074 33721 FLO BU 075/095 073/092 073 33811 MYR BB 076/089 074/087 074 33721 .ILM...NONE. MORGAN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:40 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 50 min |
| Jun 22, 4:55 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 65 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.